MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an echelon 10 microcatheter tip was broken and had a leak at the distal section.The patient was undergoing for treatment of aneurysm coiling.It was noted the patient's vessel tortuosity was severe.The access vessel was the right internal carotid artery with a 4.2mm diameter.It was reported that a guiding catheter was placed before the cavernous bend.The echelon10 was prepared as per ifu guidelines and due to the patient's vasculature, the tip of the microcatheter had to be steam shaped.After a standard way of steaming for 20secs, it was dipped in saline water and then the microwire was taken through the microcatheter.While taking the wire out from the microcatheter's tip, it was observed to be broken at the distal tip.During preparation, it was noted that there was a catheter leak in the distal section.The catheter was inspected or tested prior to use.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the echelon break/leak was not determined.The break was referring to a leak.The procedure was completed with a different microcatheter.It was noted that coiling was done.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an echelon-10 micro catheter was returned for analysis within a shipping box; within an opened echelon-10 micro catheter outer carton and within an opened echelon-10 micro catheter inner pouch.Visual inspection/damage location details: the echelon-10 total length was measured to be ~155.4cm.The echelon-10 useable length was measured to be ~147.2cm which is within specification.Upon visual examination, no issues were found with the echelon-10 hub.The catheter body was found to be kinked at ~37.0cm from distal tip.The distal tip appeared to be shaped.The distal tip was found to be damaged proximal to distal marker band.Upon further inspection the damage appeared to be consistent with steam shaping.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 micro catheter was flushed, water exited from damage at distal tip and distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ was confirmed.The cause of the leak was found to be the damage at proximal end of distal marker band.It is possible the shaping of the echelon-10 distal tip contributed to the event; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was unable to be confirmed.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21949402
Report Number2029214-2025-01114
Device Sequence Number8800434
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)261212(10)D004486
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD004486
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/02/2025
08/26/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/12/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight56 KG